side effects of 1st chemo- please share
neeliec Member Posts: 106
edited March 2014 in Colorectal Cancer #1
I had my first round of chemo this weekend--5FU, leucovorin, oxaliplatin, decadron, magnesium and calcium It all went well-- I thought-- nausea was minimum just a genral feeling of malaise. But last night I felt chest pressure-- like bronchitis or asthma ( which I've had before). The oncologist's office told me to go to ER-- they have admitted me. Everything heart wise seems normal. anybody else have this happen due to chemo? Is it just stress? I feel so silly coming to the hosp and spending all this money I do not have-- but I also did not want to take the risk-- being my first chemo I wasn't sure how much was chemo or something else. Thanks for sharing your experiences.NeelieC
SisterlyLove Member Posts: 14Hello NeelieC,
I have no insight for you. I just wanted to let you know I am thinking and praying for you! Keep us informed. But, stress does do funny things to our bodies! Hopefully that is all this is!
All I can say is that I had a "cough" whenever I got the Oxaliplatin. You know, a forced cough. A weird feeling in my chest.
I don't think I ever did anything about it. I unfortunately could only tolerate 3 of my 12 treatments.
ALWAYS tell the doctor if you are concerned. Better to be safe.
My best to you.
AuthorUnknown Member Posts: 1,537 MemberHi Neeliec,
I will start my first round of chemo this Thursday. I will let you know my ractions.
I'm going to the doctor's office Wednesday for a blood test, I will ask either the doctor or the nurse about this and will post the answer to let you know.
Hanging in there. I'm keeping you in my prayer...
Though i have never had chemo, your reaction sounds very similar to an allergic reaction. What did they say at the ER?
An allergic reaction could be VERY serious and they can build up....meaning they start out smaller but as you get more stuff in your system it can get worse.....as I experienced with Tylenol---I took it for years and my throat always felt "weird" and itchy until one night I took some extra strength Tylenol and ended up with my throat closing and the tightening in my chest as my mother rushed me to the ER.
Not wanting to scare you....but just that it is very important to communicate these symptoms to your onc and NOT to feel silly. It could be serious! :-)
Hi Neelie, Gee, I never experienced what you are going through.?? I hope and pray the Dr's find the reason and treat it. Know we are here for you. You can count on us! I will be posting later today re: lung Biopsy. Hang in there sweetie! (make sure that hospital gown is tied in the back!) Hugggggs~ Wanda0
I was on a different "cocktail" than you -- but I don't think it is ever a mistake to go to the ER when something is "off" -- you know your own body. It could be anxiety-related -- and that is fine -- anxiety is real! and needs attention. But also it could be something else. I had an allergic reaction to one of my early chemo drugs (levamisole) -- not a bad reaction, but I ended up in the ER, admitted overnight, etc. You did the right thing.
I am on the same cocktail.....
You know, it might be the Dacadron - it is a freaky steroid. Because of it, I landed in my cardiologist's office - can't tell you if I had real chest pain or a sort of anxiety-related feeling..that led me to really believe I was having the chest pains. I checked out fine (heart-wise), but have tried to lower my dosage of Decadron. because it is such a good anti-nausea drug.....the docs love it - but it has odd side effects.
I wouldn't feel bad - or silly - for ending up int the ER....we have no idea what this junk is doing to us and how it is "supposed" to make us feel.
I am glad that you didn't have horrible nausea, though....you are lucky. Talk to your doctor...meds - and their dosages - can be changed. Hang in there. This is a long process......but it will end. (I'm not quite there myslef.)
Best of luck and keep in touch.
Hoping that you are resting and feeling better.
Hi Neelie -- I had a similar experience 3 months into my treatment. I was having pains in my chest plus neuropathy in my knees and slurred speech. Went to the ER and found nothing wrong with me. Chalked it up to stress and plain neuropathy. Any feelings I had of embarassment of a wasted trip to the ER were far outweighed by knowing everything was okay. I was only on 5FU and Leucovorin, but one thing I've learned is that it seems no two patients have the same reactions from the chemo. Hang in there and don't hesitate to call the doc or go to the ER if you don't feel right. Take care.0
- 120K All Discussion Boards
- 6 CSN Information
- 6 Welcome to CSN
- 120.1K Cancer specific
- 2.8K Anal Cancer
- 436 Bladder Cancer
- 301 Bone Cancers
- 1.6K Brain Cancer
- 28.3K Breast Cancer
- 382 Childhood Cancers
- 27.8K Colorectal Cancer
- 4.6K Esophageal Cancer
- 1.1K Gynecological Cancers (other than ovarian and uterine)
- 12.7K Head and Neck Cancer
- 6.2K Kidney Cancer
- 653 Leukemia
- 772 Liver Cancer
- 4.1K Lung Cancer
- 5K Lymphoma (Hodgkin and Non-Hodgkin)
- 226 Multiple Myeloma
- 7.1K Ovarian Cancer
- 38 Pancreatic Cancer
- 481 Peritoneal Cancer
- 5.1K Prostate Cancer
- 1.2K Rare and Other Cancers
- 526 Sarcoma
- 698 Skin Cancer
- 640 Stomach Cancer
- 190 Testicular Cancer
- 1.5K Thyroid Cancer
- 5.7K Uterine Cancer
- 6.2K Other Discussion Boards